Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla: Long Term Side Effects?
Feb 20, 2009

Hi Dr. Henry.

I am not currently taking Atripla; however, my HIV specialist says that it'll probably be his first choice for me once I begin taking meds.

I have a friend who has been taking Atripla for about a year, and he says that use of Atripla can cause diabetes.

Are you familiar with a correlation between use of Atripla and the onset of diabetes? Is this something I should be concerned about?

P.S. Thank you for taking the time to answer our questions. I love this site!

Response from Dr. Henry

Compared to other HIV drug combinations, Atripla would rank low on the scale of diabetes risk with 1% or less of pxs starting it developing diabetes directly attributable to Atripla. Sometimes the general weight gain seen when starting any effective HIV regimen (often will gain 3-10 pounds of course mostly fat)can help unmask latent diabetes. Bottom line risk is low but it can happen. KH



Previous
medicine taste recurrence
Next
Side effects with Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement